Thyroid / Cytomel problem?

  1. Registered User
    flipp's Avatar
    Join Date
    Apr 2008
    Posts
    21
    Answers
    0

    Thyroid / Cytomel problem?


    I have hypothyroidism and take 175mcg Levothyroxine daily for it. For the past several months, however, I've been exausted during the day. After working out, for instance, I can be down and out until bedtime. So, I did some research and came up with the idea of adding Cytomel to my Levo.

    Went to the doc, he added 12.5 mcg Cytomel to my daily diet. I've been on it for a little over a week ...

    And I'm now more exhausted than ever. Plus, my thinking has gotten foggier than normal, and I'm experiencing a certain amount of dizziness.

    Think this could be Cytomel related? Or maybe my thryoid levels have gone to crap and I need to have em retested.

    Thoughts? Suggestions?

    Thanks!

  2. Registered User
    Gutterpump's Avatar
    Stats
    6'2"  225 lbs.
    Join Date
    Apr 2007
    Posts
    3,481
    Answers
    0


    are you taking hydrocortisone to aid your adrenals while on thyroid meds?
  3. Registered User
    flipp's Avatar
    Join Date
    Apr 2008
    Posts
    21
    Answers
    0


    hydrocortisone? nope, never even heard of it in connection with my drugs ... which i'm going to be on forever, btw.

    thanks for the suggestion. i'm going to google it, see what i come up w/.
    •   
       

  4. Registered User
    raw1973's Avatar
    Join Date
    Nov 2006
    Posts
    84
    Answers
    0


    might be too much thyroid...Have you had recent labwork done? Do you know what your thyroid levels are?
  5. Registered User
    flipp's Avatar
    Join Date
    Apr 2008
    Posts
    21
    Answers
    0


    last time i had labwork done was a year or two ago. i think you're right, though: time to get all that stuff checked out.
  6. Registered User
    The Matrix's Avatar
    Join Date
    Mar 2008
    Posts
    5,033
    Answers
    0


    Quote Originally Posted by flipp View Post
    I have hypothyroidism and take 175mcg Levothyroxine daily for it. For the past several months, however, I've been exausted during the day. After working out, for instance, I can be down and out until bedtime. So, I did some research and came up with the idea of adding Cytomel to my Levo.

    Went to the doc, he added 12.5 mcg Cytomel to my daily diet. I've been on it for a little over a week ...

    And I'm now more exhausted than ever. Plus, my thinking has gotten foggier than normal, and I'm experiencing a certain amount of dizziness.

    Think this could be Cytomel related? Or maybe my thryoid levels have gone to crap and I need to have em retested.

    Thoughts? Suggestions?

    Thanks!
    Your adenals can not handle the thyroid change. Suggest ZRT labs to check your adrenals.
    I am not a medical Dr, please keep in mind that this answer is for information purposes only, and is not intended to diagnose, treat or replace sound medical advice from your physician or health care provider.
  7. Registered User
    flipp's Avatar
    Join Date
    Apr 2008
    Posts
    21
    Answers
    0


    what 'thyroid change' are you referring to? the change in my meds or something assumed from my recent symptoms?
    in any event, yes, i will have my adrenals checked as well...
  8. Registered User
    trytestim's Avatar
    Stats
    6'2"  0 lbs.
    Join Date
    Mar 2009
    Posts
    88
    Answers
    0


    My wife just experienced the same thing. She has continued to have hypo symtoms while being on 100 mcg's Synthroid for years. I added 25 mcg's T3 (Cytomel) to see if it helped. She crashed worse than ever. Her doc has only checked TSH and T4. She is military so there is little hope of them checking T3. Yes, I took a shot in the dark but from what I've read, T3 is likely what she was lacking.

    The first few days of T3, she was warmer than usual and felt some energy. It all went away so I bumped up dose a couple times thinking that the T3 addition crashed her natural level. But still got worse. Why would too much T3 not cause hyperthyroid symtoms?
    My profile name is wrong. I do not recommend trying TESTIM. It is a smelly sticky mess. I was a newby when I tried it. Go Androgel and compounded!
  9. Registered User
    The Matrix's Avatar
    Join Date
    Mar 2008
    Posts
    5,033
    Answers
    0


    Result would be the excessive t3 either caused adrenals to crash resulting in making the t3 useable by the body via "pooling" in the blood.
    Or as I have seen it many women I have worked with that speeding up thyroid will deplete progesterone resulting in shifting the balance of Progesterone to estradiol. One also should get ferritin to make sure its at least 70 since many women have low ferritin due to decreased absorption from the GI tract due to down regulation of enzyme DIT.

    Quote Originally Posted by trytestim View Post
    My wife just experienced the same thing. She has continued to have hypo symtoms while being on 100 mcg's Synthroid for years. I added 25 mcg's T3 (Cytomel) to see if it helped. She crashed worse than ever. Her doc has only checked TSH and T4. She is military so there is little hope of them checking T3. Yes, I took a shot in the dark but from what I've read, T3 is likely what she was lacking.

    The first few days of T3, she was warmer than usual and felt some energy. It all went away so I bumped up dose a couple times thinking that the T3 addition crashed her natural level. But still got worse. Why would too much T3 not cause hyperthyroid symtoms?
  10. Registered User
    pmgamer18's Avatar
    Join Date
    Aug 2006
    Posts
    1,532
    Answers
    0


    Here is some info about low Cortisol levels and in this is a FAQ's I helped make full of info about this problem you just can't treat low Thyroid if your Cortisol levels are low What Matrix is saying is you added in T3 only to your T4 and if you have low Cortisol levels this can stress your adrenals even more the T3 that is so you end up with lower levels of Cortisol.
    This link is better then giving you 4 links it has it all in one link read it and the links in it.
    http://livingnetwork.co.za/lifestyle...renal-fatigue/
  •   

      
     

Similar Forum Threads

  1. Thyroid/Hormone Problem, Need Advice PLEASE
    By largeitalian in forum Male Anti-Aging Medicine
    Replies: 13
    Last Post: 03-19-2011, 03:48 PM
  2. serious thyroid problem!!!!!
    By hardlifter in forum Anabolics
    Replies: 7
    Last Post: 03-08-2007, 02:29 AM
  3. Possible Thyroid problem?
    By KingMeso in forum Weight Loss
    Replies: 7
    Last Post: 10-12-2005, 04:10 PM
  4. Thyroid problem.. Effects of medication. Anyone know?
    By LakeMountD in forum General Chat
    Replies: 1
    Last Post: 06-25-2005, 07:01 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Log in

Log in